Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Has constant nausea, had radical nephrectomy with splenectomy. Tried medicine but no help from nausea. Suggest?

User rating for this question
Very Good
Answered by

Gastroenterologist
Practicing since : 2000
Answered : 1524 Questions
Question
My dad has constant nausea. He had left radical nephrectomy last November along with splenectomy and the IFC cleared of tumor as well. He has tried several medications to alleviate the nausea to no avail. Why is he nauseas and how to we stop it?
Posted Sat, 12 Oct 2013 in Men's Health
 
 
Answered by Dr. Amit Jain 2 hours later
Brief Answer:
Please see the details

Detailed Answer:
Hello! Thanks for putting your query in XXXXXXX I am a Gastroenterologist (DM). i appreciate your concern regarding your father.

Nausea may be due to side effects of medications he is taking especially lisinopril and colace. So if feasible regarding which you may discuss with your doctor to replace them. Also he may take some prokinetic agent like itopride along with a proton pump inhibitor like rabeprazole to relieve nausea. Also ask him to avoid fatty meals and should not lie down soon after taking meals at least for 2 hours. Continue with Zofran.

One more thing although of not my specialty lisinopril should be avoided in patients with nephrectony. Please discuss regarding this also with his treating doctor

I hope I have answered your query and this will help you. If you have any further query I will be happy to answer that too. Remain in touch and get-well soon.
Above answer was peer-reviewed by
 
Follow-up: Has constant nausea, had radical nephrectomy with splenectomy. Tried medicine but no help from nausea. Suggest? 18 hours later
Do you think that the continued use of Norco 10/325 could be causing the nausea. He has been taking this since the surgery last November.
 
 
Answered by Dr. Amit Jain 6 hours later
Brief Answer:
Yes Norco also causes nausea

Detailed Answer:
Hello! Thanks for feedback. Yes you are right tablet Norco has also got side effects of nausea, vomiting and dysphagia. You may discuss with your doctor to replace it

I hope I have answered your query and this will help you. If you have any further query I will be happy to answer that too. Remain in touch and get-well soon.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor